Pełnotekstowe zasoby PLDML oraz innych baz dziedzinowych są już dostępne w nowej Bibliotece Nauki.
Zapraszamy na


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników


2013 | 11 | 4 | 609-620

Tytuł artykułu

Harmonic interpolation based on Radon projections along the sides of regular polygons

Treść / Zawartość

Warianty tytułu

Języki publikacji



Given information about a harmonic function in two variables, consisting of a finite number of values of its Radon projections, i.e., integrals along some chords of the unit circle, we study the problem of interpolating these data by a harmonic polynomial. With the help of symbolic summation techniques we show that this interpolation problem has a unique solution in the case when the chords form a regular polygon. Numerical experiments for this and more general cases are presented.


  • Bulgarian Academy of Sciences
  • Johannes Kepler University
  • Johannes Kepler University
  • Johannes Kepler University
  • Johannes Kepler University


  • [1] Bojanov B., Draganova C., Surface approximation by piece-wise harmonic functions, In: Algorithms for Approximation V, University College, Chester, 2005, available at
  • [2] Bojanov B., Georgieva I., Interpolation by bivariate polynomials based on Radon projections, Studia Math., 2004, 162(2), 141–160
  • [3] Bojanov B., Petrova G., Numerical integration over a disc. A new Gaussian quadrature formula, Numer. Math., 1998, 80(1), 39–59
  • [4] Bojanov B., Petrova G., Uniqueness of the Gaussian quadrature for a ball, J. Approx. Theory, 2000, 104(1), 21–44
  • [5] Bojanov B., Xu Y., Reconstruction of a polynomial from its Radon projections, SIAM J. Math. Anal., 2005, 37(1), 238–250
  • [6] Cavaretta A.S. Jr., Micchelli C.A., Sharma A., Multivariate interpolation and the Radon transform, Math. Z., 1980, 174(3), 263–279
  • [7] Cavaretta A.S. Jr., Micchelli C.A., Sharma A., Multivariate interpolation and the Radon transform. II. Some further examples, In: Quantitive Approximation, Bonn, August 20–24, 1979, Academic Press, New York-London, 1980, 49–62
  • [8] Davison M.E., Grünbaum F.A., Tomographic reconstruction with arbitrary directions, Comm. Pure Appl. Math., 1981, 34(1), 77–119
  • [9] Georgieva I., Hofreither C., Uluchev R., Interpolation of mixed type data by bivariate polynomials, In: Constructive Theory of Functions, Sozopol, June 3–10, 2010, Marin Drinov Academic Publishing House, Sofia, 2012, 93–107
  • [10] Georgieva I., Ismail S., On recovering of a bivariate polynomial from its Radon projections, In: Constructive Theory of Functions, Varna, June 1–7, 2005, Marin Drinov Academic Publishing House, Sofia, 2006, 127–134
  • [11] Georgieva I., Uluchev R., Smoothing of Radon projections type of data by bivariate polynomials, J. Comput. Appl. Math., 2008, 215(1), 167–181
  • [12] Georgieva I., Uluchev R., Surface reconstruction and Lagrange basis polynomials, In: Large-Scale Scientific Computing, Sozopol, June 5–9, 2007, Lecture Notes in Comput. Sci., 4818, Springer, Berlin, 2008, 670–678
  • [13] Georgieva I., Uluchev R., On interpolation in the unit disk based on both Radon projections and function values, In: Large-Scale Scientific Computing, Sozopol, June 4–8, 2009, Lecture Notes in Comput. Sci., 5910, Springer, Berlin, 2010, 747–755
  • [14] Hakopian H., Multivariate divided differences and multivariate interpolation of Lagrange and Hermite type, J. Approx. Theory, 1982, 34(3), 286–305
  • [15] Hamaker C., Solmon D.C., The angles between the null spaces of X-rays, J. Math. Anal. Appl., 1978, 62(1), 1–23
  • [16] Jain A.K., Fundamentals of Digital Image Processing, Prentice Hall Inform. System Sci. Ser., Prentice Hall, Englewood Cliffs, 1989
  • [17] Koutschan C., Advanced Applications of the Holonomic Systems Approach, PhD thesis, RISC, Johannes Kepler University, Linz, 2009
  • [18] Koutschan C., HolonomicFunctions, available at
  • [19] Logan B.F., Shepp L.A., Optimal reconstruction of a function from its projections, Duke Math. J., 1975, 42(4), 645–659
  • [20] Marr R.B., On the reconstruction of a function on a circular domain from a sampling of its line integrals, J. Math. Anal. Appl., 1974, 45(2), 357–374
  • [21] Natterer F., The Mathematics of Computerized Tomography, Classics Appl. Math., 32, SIAM, Philadelphia, 2001
  • [22] Nikolov G., Cubature formulae for the disk using Radon projections, East J. Approx., 2008, 14(4), 401–410
  • [23] Petkovšek M., Hypergeometric solutions of linear recurrences with polynomial coefficients, J. Symbolic Comput., 1992, 14(2–3), 243–264
  • [24] Radon J., Über die Bestimmung von Funktionen durch ihre Integralwerte längs gewisser Mannigfaltigkeiten, Berichte über die Verhandlungen der Sächsische Akademie der Wissenschaften zu Leipzig, 1917, 69, 262–277
  • [25] Zeilberger D., A holonomic systems approach to special functions identities, J. Comput. Appl. Math., 1990, 32(3), 321–368
  • [26] Zeilberger D., The method of creative telescoping, J. Symbolic Comput., 1991, 11(3), 195–204

Typ dokumentu



Identyfikator YADDA

JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.